Sheaf Cohomology
Total Page:16
File Type:pdf, Size:1020Kb
Load more
Recommended publications
-
Rational Curves on Hypersurfaces
Rational curves on hypersurfaces ||||||{ Lecture notes for the II Latin American School of Algebraic Geometry and Applications 1{12 June 2015 Cabo Frio, Brazil ||||||{ Olivier Debarre January 4, 2016 Contents 1 Projective spaces and Grassmannians 3 1.1 Projective spaces . 3 1.2 The Euler sequence . 4 1.3 Grassmannians . 4 1.4 Linear spaces contained in a subscheme of P(V )................ 5 2 Projective lines contained in a hypersurface 9 2.1 Local study of F (X) ............................... 9 2.2 Schubert calculus . 10 2.3 Projective lines contained in a hypersurface . 12 2.3.1 Existence of lines in a hypersurface . 12 2.3.2 Lines through a point . 16 2.3.3 Free lines . 17 2.4 Projective lines contained in a quadric hypersurface . 18 2.5 Projective lines contained in a cubic hypersurface . 19 2.5.1 Lines on a smooth cubic surface . 20 2.5.2 Lines on a smooth cubic fourfold . 22 2.6 Cubic hypersurfaces over finite fields . 25 3 Conics and curves of higher degrees 29 3.1 Conics in the projective space . 29 3.2 Conics contained in a hypersurface . 30 3.2.1 Conics contained in a quadric hypersurface . 32 3.2.2 Conics contained in a cubic hypersurface . 33 3.3 Rational curves of higher degrees . 35 4 Varieties covered by rational curves 39 4.1 Uniruled and separably uniruled varieties . 39 4.2 Free rational curves and separably uniruled varieties . 41 4.3 Minimal free rational curves . 44 Abstract In the past few decades, it has become more and more obvious that rational curves are the primary player in the study of the birational geometry of projective varieties. -
Cellular Sheaf Cohomology in Polymake Arxiv:1612.09526V1
Cellular sheaf cohomology in Polymake Lars Kastner, Kristin Shaw, Anna-Lena Winz July 9, 2018 Abstract This chapter provides a guide to our polymake extension cellularSheaves. We first define cellular sheaves on polyhedral complexes in Euclidean space, as well as cosheaves, and their (co)homologies. As motivation, we summarise some results from toric and tropical geometry linking cellular sheaf cohomologies to cohomologies of algebraic varieties. We then give an overview of the structure of the extension cellularSheaves for polymake. Finally, we illustrate the usage of the extension with examples from toric and tropical geometry. 1 Introduction n Given a polyhedral complex Π in R , a cellular sheaf (of vector spaces) on Π associates to every face of Π a vector space and to every face relation a map of the associated vector spaces (see Definition 2). Just as with usual sheaves, we can compute the cohomology of cellular sheaves (see Definition 5). The advantage is that cellular sheaf cohomology is the cohomology of a chain complex consisting of finite dimensional vector spaces (see Definition 3). Polyhedral complexes often arise in algebraic geometry. Moreover, in some cases, invariants of algebraic varieties can be recovered as cohomology of certain cellular sheaves on polyhedral complexes. Our two major classes of examples come from toric and tropical geometry and are presented in Section 2.2. We refer the reader to [9] for a guide to toric geometry and polytopes. For an introduction to tropical geometry see [4], [20]. The main motivation for this polymake extension was to implement tropical homology, as introduced by Itenberg, Katzarkov, Mikhalkin, and Zharkov in [15]. -
Ribbons and Their Canonical Embeddings
transactions of the american mathematical society Volume 347, Number 3, March 1995 RIBBONS AND THEIR CANONICAL EMBEDDINGS DAVE BAYER AND DAVID EISENBUD Abstract. We study double structures on the projective line and on certain other varieties, with a view to having a nice family of degenerations of curves and K3 surfaces of given genus and Clifford index. Our main interest is in the canonical embeddings of these objects, with a view toward Green's Conjecture on the free resolutions of canonical curves. We give the canonical embeddings explicitly, and exhibit an approach to determining a minimal free resolution. Introduction What is the limit of the canonical model of a smooth curve as the curve degenerates to a hyperelliptic curve? "A ribbon" — more precisely "a ribbon on P1 " — may be defined as the answer to this riddle. A ribbon on P1 is a double structure on the projective line. Such ribbons represent a little-studied degeneration of smooth curves that shows promise especially for dealing with questions about the Clifford indices of curves. The theory of ribbons is in some respects remarkably close to that of smooth curves, but ribbons are much easier to construct and work with. In this paper we discuss the classification of ribbons and their maps. In particular, we construct the "holomorphic differentials" — sections of the canonical bundle — of a ribbon, and study properties of the canonical embedding. Aside from the genus, the main invariant of a ribbon is a number we call the "Clifford index", although the definition for it that we give is completely different from the definition for smooth curves. -
The Jouanolou-Thomason Homotopy Lemma
The Jouanolou-Thomason homotopy lemma Aravind Asok February 9, 2009 1 Introduction The goal of this note is to prove what is now known as the Jouanolou-Thomason homotopy lemma or simply \Jouanolou's trick." Our main reason for discussing this here is that i) most statements (that I have seen) assume unncessary quasi-projectivity hypotheses, and ii) most applications of the result that I know (e.g., in homotopy K-theory) appeal to the result as merely a \black box," while the proof indicates that the construction is quite geometric and relatively explicit. For simplicity, throughout the word scheme means separated Noetherian scheme. Theorem 1.1 (Jouanolou-Thomason homotopy lemma). Given a smooth scheme X over a regular Noetherian base ring k, there exists a pair (X;~ π), where X~ is an affine scheme, smooth over k, and π : X~ ! X is a Zariski locally trivial smooth morphism with fibers isomorphic to affine spaces. 1 Remark 1.2. In terms of an A -homotopy category of smooth schemes over k (e.g., H(k) or H´et(k); see [MV99, x3]), the map π is an A1-weak equivalence (use [MV99, x3 Example 2.4]. Thus, up to A1-weak equivalence, any smooth k-scheme is an affine scheme smooth over k. 2 An explicit algebraic form Let An denote affine space over Spec Z. Let An n 0 denote the scheme quasi-affine and smooth over 2m Spec Z obtained by removing the fiber over 0. Let Q2m−1 denote the closed subscheme of A (with coordinates x1; : : : ; x2m) defined by the equation X xixm+i = 1: i Consider the following simple situation. -
Connections on Bundles Md
Dhaka Univ. J. Sci. 60(2): 191-195, 2012 (July) Connections on Bundles Md. Showkat Ali, Md. Mirazul Islam, Farzana Nasrin, Md. Abu Hanif Sarkar and Tanzia Zerin Khan Department of Mathematics, University of Dhaka, Dhaka 1000, Bangladesh, Email: [email protected] Received on 25. 05. 2011.Accepted for Publication on 15. 12. 2011 Abstract This paper is a survey of the basic theory of connection on bundles. A connection on tangent bundle , is called an affine connection on an -dimensional smooth manifold . By the general discussion of affine connection on vector bundles that necessarily exists on which is compatible with tensors. I. Introduction = < , > (2) In order to differentiate sections of a vector bundle [5] or where <, > represents the pairing between and ∗. vector fields on a manifold we need to introduce a Then is a section of , called the absolute differential structure called the connection on a vector bundle. For quotient or the covariant derivative of the section along . example, an affine connection is a structure attached to a differentiable manifold so that we can differentiate its Theorem 1. A connection always exists on a vector bundle. tensor fields. We first introduce the general theorem of Proof. Choose a coordinate covering { }∈ of . Since connections on vector bundles. Then we study the tangent vector bundles are trivial locally, we may assume that there is bundle. is a -dimensional vector bundle determine local frame field for any . By the local structure of intrinsically by the differentiable structure [8] of an - connections, we need only construct a × matrix on dimensional smooth manifold . each such that the matrices satisfy II. -
Sheaves and Homotopy Theory
SHEAVES AND HOMOTOPY THEORY DANIEL DUGGER The purpose of this note is to describe the homotopy-theoretic version of sheaf theory developed in the work of Thomason [14] and Jardine [7, 8, 9]; a few enhancements are provided here and there, but the bulk of the material should be credited to them. Their work is the foundation from which Morel and Voevodsky build their homotopy theory for schemes [12], and it is our hope that this exposition will be useful to those striving to understand that material. Our motivating examples will center on these applications to algebraic geometry. Some history: The machinery in question was invented by Thomason as the main tool in his proof of the Lichtenbaum-Quillen conjecture for Bott-periodic algebraic K-theory. He termed his constructions `hypercohomology spectra', and a detailed examination of their basic properties can be found in the first section of [14]. Jardine later showed how these ideas can be elegantly rephrased in terms of model categories (cf. [8], [9]). In this setting the hypercohomology construction is just a certain fibrant replacement functor. His papers convincingly demonstrate how many questions concerning algebraic K-theory or ´etale homotopy theory can be most naturally understood using the model category language. In this paper we set ourselves the specific task of developing some kind of homotopy theory for schemes. The hope is to demonstrate how Thomason's and Jardine's machinery can be built, step-by-step, so that it is precisely what is needed to solve the problems we encounter. The papers mentioned above all assume a familiarity with Grothendieck topologies and sheaf theory, and proceed to develop the homotopy-theoretic situation as a generalization of the classical case. -
Vector Bundles As Generators on Schemes and Stacks
Vector Bundles as Generators on Schemes and Stacks Inaugural-Dissertation zur Erlangung des Doktorgrades der Mathematisch-Naturwissenschaftlichen Fakult¨at der Heinrich-Heine-Universit¨atD¨usseldorf vorgelegt von Philipp Gross aus D¨usseldorf D¨usseldorf,Mai 2010 Aus dem Mathematischen Institut der Heinrich-Heine-Universit¨atD¨usseldorf Gedruckt mit der Genehmigung der Mathematisch-Naturwissenschaftlichen Fakult¨atder Heinrich-Heine-Universit¨atD¨usseldorf Referent: Prof. Dr. Stefan Schr¨oer Koreferent: Prof. Dr. Holger Reich Acknowledgments The work on this dissertation has been one of the most significant academic challenges I have ever had to face. This study would not have been completed without the support, patience and guidance of the following people. It is to them that I owe my deepest gratitude. I am indebted to my advisor Stefan Schr¨oerfor his encouragement to pursue this project. He taught me algebraic geometry and how to write academic papers, made me a better mathematician, brought out the good ideas in me, and gave me the opportunity to attend many conferences and schools in Europe. I also thank Holger Reich, not only for agreeing to review the dissertation and to sit on my committee, but also for showing an interest in my research. Next, I thank the members of the local algebraic geometry research group for their time, energy and for the many inspiring discussions: Christian Liedtke, Sasa Novakovic, Holger Partsch and Felix Sch¨uller.I have had the pleasure of learning from them in many other ways as well. A special thanks goes to Holger for being a friend, helping me complete the writing of this dissertation as well as the challenging research that lies behind it. -
Vector Bundles on Projective Space
Vector Bundles on Projective Space Takumi Murayama December 1, 2013 1 Preliminaries on vector bundles Let X be a (quasi-projective) variety over k. We follow [Sha13, Chap. 6, x1.2]. Definition. A family of vector spaces over X is a morphism of varieties π : E ! X −1 such that for each x 2 X, the fiber Ex := π (x) is isomorphic to a vector space r 0 0 Ak(x).A morphism of a family of vector spaces π : E ! X and π : E ! X is a morphism f : E ! E0 such that the following diagram commutes: f E E0 π π0 X 0 and the map fx : Ex ! Ex is linear over k(x). f is an isomorphism if fx is an isomorphism for all x. A vector bundle is a family of vector spaces that is locally trivial, i.e., for each x 2 X, there exists a neighborhood U 3 x such that there is an isomorphism ': π−1(U) !∼ U × Ar that is an isomorphism of families of vector spaces by the following diagram: −1 ∼ r π (U) ' U × A (1.1) π pr1 U −1 where pr1 denotes the first projection. We call π (U) ! U the restriction of the vector bundle π : E ! X onto U, denoted by EjU . r is locally constant, hence is constant on every irreducible component of X. If it is constant everywhere on X, we call r the rank of the vector bundle. 1 The following lemma tells us how local trivializations of a vector bundle glue together on the entire space X. -
Canonical Bundle Formulae for a Family of Lc-Trivial Fibrations
CANONICAL BUNDLE FORMULAE FOR A FAMILY OF LC-TRIVIAL FIBRATIONS Abstract. We give a sufficient condition for divisorial and fiber space adjunc- tion to commute. We generalize the log canonical bundle formula of Fujino and Mori to the relative case. Contents 1. Introduction 1 2. Preliminaries 2 3. Lc-trivial fibrations 3 4. Proofs 6 References 6 1. Introduction A lc-trivial fibration consists of a (sub-)pair (X; B), and a contraction f : X −! Z, such that KZ + B ∼Q;Z 0, and (X; B) is (sub) lc over the generic point of Z. Lc-trivial fibrations appear naturally in higher dimensional algebraic geometry: the Minimal Model Program and the Abundance Conjecture predict that any log canonical pair (X; B), such that KX + B is pseudo-effective, has a birational model with a naturally defined lc-trivial fibration. Intuitively, one can think of (X; B) as being constructed from the base Z and a general fiber (Xz;Bz). This relation is made more precise by the canonical bundle formula ∗ KX + B ∼Q f (KZ + MZ + BZ ) a result first proven by Kodaira for minimal elliptic surfaces [11, 12], and then gen- eralized by the work of Ambro, Fujino-Mori and Kawamata [1, 2, 6, 10]. Here, BZ measures the singularities of the fibers, while MZ measures, at least conjecturally, the variation in moduli of the general fiber. It is then possible to relate the singu- larities of the total space with those of the base: for example, [5, Proposition 4.16] shows that (X; B) and (Z; MZ + BZ ) are in the same class of singularities. -
Foundations of Algebraic Geometry Class 46
FOUNDATIONS OF ALGEBRAIC GEOMETRY CLASS 46 RAVI VAKIL CONTENTS 1. Curves of genus 4 and 5 1 2. Curves of genus 1: the beginning 3 1. CURVES OF GENUS 4 AND 5 We begin with two exercises in general genus, and then go back to genus 4. 1.A. EXERCISE. Suppose C is a genus g curve. Show that if C is not hyperelliptic, then the canonical bundle gives a closed immersion C ,! Pg-1. (In the hyperelliptic case, we have already seen that the canonical bundle gives us a double cover of a rational normal curve.) Hint: follow the genus 3 case. Such a curve is called a canonical curve, and this closed immersion is called the canonical embedding of C. 1.B. EXERCISE. Suppose C is a curve of genus g > 1, over a field k that is not algebraically closed. Show that C has a closed point of degree at most 2g - 2 over the base field. (For comparison: if g = 1, it turns out that there is no such bound independent of k!) We next consider nonhyperelliptic curves C of genus 4. Note that deg K = 6 and h0(C; K) = 4, so the canonical map expresses C as a sextic curve in P3. We shall see that all such C are complete intersections of quadric surfaces and cubic surfaces, and con- versely all nonsingular complete intersections of quadrics and cubics are genus 4 non- hyperelliptic curves, canonically embedded. By Riemann-Roch, h0(C; K⊗2) = deg K⊗2 - g + 1 = 12 - 4 + 1 = 9: 0 P3 O ! 0 K⊗2 2 K 4+1 We have the restriction map H ( ; (2)) H (C; ), and dim Sym Γ(C; ) = 2 = 10. -
Formal GAGA for Good Moduli Spaces
FORMAL GAGA FOR GOOD MODULI SPACES ANTON GERASCHENKO AND DAVID ZUREICK-BROWN Abstract. We prove formal GAGA for good moduli space morphisms under an assumption of “enough vector bundles” (which holds for instance for quotient stacks). This supports the philoso- phy that though they are non-separated, good moduli space morphisms largely behave like proper morphisms. 1. Introduction Good moduli space morphisms are a common generalization of good quotients by linearly re- ductive group schemes [GIT] and coarse moduli spaces of tame Artin stacks [AOV08, Definition 3.1]. Definition ([Alp13, Definition 4.1]). A quasi-compact and quasi-separated morphism of locally Noetherian algebraic stacks φ: X → Y is a good moduli space morphism if • (φ is Stein) the morphism OY → φ∗OX is an isomorphism, and • (φ is cohomologically affine) the functor φ∗ : QCoh(OX ) → QCoh(OY ) is exact. If φ: X → Y is such a morphism, then any morphism from X to an algebraic space factors through φ [Alp13, Theorem 6.6].1 In particular, if there exists a good moduli space morphism φ: X → X where X is an algebraic space, then X is determined up to unique isomorphism. In this case, X is said to be the good moduli space of X . If X = [U/G], this corresponds to X being a good quotient of U by G in the sense of [GIT] (e.g. for a linearly reductive G, [Spec R/G] → Spec RG is a good moduli space). In many respects, good moduli space morphisms behave like proper morphisms. They are uni- versally closed [Alp13, Theorem 4.16(ii)] and weakly separated [ASvdW10, Proposition 2.17], but since points of X can have non-proper stabilizer groups, good moduli space morphisms are gen- erally not separated (e.g. -
Introduction to Generalized Sheaf Cohomology
Introduction to Generalized Sheaf Cohomology Peter Schneider 1 Right derived functors Let M be a category and let S be a class of morphisms in M. The localiza- γ tion M −!Mloc of M with respect to S (see [GZ]) is characterized by the universal property that γ(s) for any s 2 S is an isomorphism and that for any functor F : M!B which transforms the morphisms in S into isomor- phisms in B there is a unique functor F : Mloc !B such that F = F ◦ γ. Now let F : M!B be an arbitrary functor. We then want at least a functor RF : Mloc !B such that RF ◦ γ is as \close" as possible to F . Definition 1.1. A right derivation of F is a functor RF : Mloc −! B together with a natural transformation η : F ! RF ◦ γ such that, for any functor G : Mloc !B, the map ∼ natural transf. (RF; G) −−! natural transf. (F; G ◦ γ) ϵ 7−! (ϵ ∗ γ) ◦ η is bijective. Since the pair (RF; η) if it exists is unique up to unique isomorphism we usually will refer to RF as the right derived functor of F . There seems to be no completely general result about the existence of right derived functors; in various different situations one has different methods to construct them. In the following we will discuss an appropriate variant of the method of \resolutions" which will be applicable in all situations of interest to us. From now on we always assume that the class S satisfies the condition that %& in any commutative diagram −! in M (∗) in which two arrows represent morphisms in S also the third arrow represents a morphism in S.